# SDR 95ZZZX816

- Difficulty date: February 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4818D
- Make and model: Cessna 172N
- Aircraft serial: 17272367
- Engine: Lyc O320H2AD
- System (JASC): 7602 · Mixture Control
- Part: Control
- Part number: 98620105
- Condition: Broke
- Location: Mixture
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

WHILE IN-FLIGHT, PILOT EXPERIENCED SUDDEN LOSS OF POWER.  PILOT ACTUATED CARBURETOR HEAT, SWITCHED FUEL TANKS WITH NO RESULTS.  PILOT WAS FORCED TO LAND THE 172 ON THE HIGHWAY.  PILOT AND PLANE RECEIVED NO INJURIES OR DAMAGE.  A MECHANIC DISCOVERED THAT THE MIXTURE CONTROL HAD BROKE AT THE CARBURETOR MIXTURE ATTACH POINT.  THE MECHANIC ALSO NOTICED THAT THE BOLT DID NOT PIVOT IN THE CARB MIXTURE ARM.  THIS CONDITION WORK HARDENED THE MIXTURE CONTROL TILL THE CONTROL BROKE.  MECHANIC RECOMMENDS THAT UPON INSTALLATION OF THE CARB, OR THE MIXTURE CONTROL, MAKE SURE THE BOLT PIVOTS IN THE MIXTURE ARM OF THE CARB.  INSPECTIONS SHOULD ALSO INCLUDE A VISUAL CHECK TO MAKE SURE THE BOLT PIVOTS.
